# SDR CA101104007

- Difficulty date: October 4, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Bombdr BD1001A10
- Aircraft time: 1 hours
- Engine: Hnywl AS90711A
- System (JASC): 2550 · Cargo Compartments
- Part: Thermal Switch
- Condition: Failed
- Location: Heater Panel
- Stage of operation: TX
- How discovered: O
- Nature of condition: M
- Precautionary procedure: O

## Discrepancy

(CAN) THE FLIGHT CREW REPORTED THAT DURING THE OFF-LOADING OF BAGGAGE, IT WAS NOTICED THAT THE RT SIDE WALL OF THE BAGGAGE COMPARTMENT WAS VERY HOT.  A PLASTIC BAG WHICH HAD BEEN IN CONTACT WITH THE SIDE WALL HAD MELTED.  AN INVESTIGATION WAS CARRIED OUT, RT HEATER PANEL PN 3436-05-1/0 (ITEM NOT SERIALIZED) WAS FOUND TO BE INOPERATIVE AND THE PANEL WAS FOUND TO HAVE A VISIBLE TRACE OF OVERHEATING .  IT IS SUSPECTED THAT THE THERMAL SWITCH FAILED, THEREBY ALLOWING THE TEMPERATURE OF THE HEATER ELEMENT TO INCREASE TO A HIGH HEAT LEVEL.  SUBSEQUENTLY, THE THEORY IS THAT HEATER ELEMENT FAILED PROBABLY DUE TO THE INCREASE IN TEMPERATURE.
